NVI addresses AstraZeneca vaccine safety amid TTS concerns

0
1322
The National Vaccine Institute (NVI) has provided information regarding Thrombosis with Thrombocytopenia Syndrome (TTS) following vaccination with the AstraZeneca COVID-19 vector vaccine.

The National Vaccine Institute (NVI) has provided information regarding Thrombosis with Thrombocytopenia Syndrome (TTS) following vaccination with the AstraZeneca COVID-19 vector vaccine.

According to the NVI, it was found that the condition occurs at a rate of only 1 in 10 million, based on systematic data collection since the vaccine’s introduction.



International reports, particularly from the United Kingdom and the European Union, indicate that TTS cases post-AstraZeneca vaccination are exceedingly rare. In Thailand, out of a total of 48.7 million doses administered, only 7 suspected or confirmed cases of TTS have been identified.

The data further reveals that TTS predominantly occurs within 3-21 days following vaccination, more frequently after the first dose, and poses a higher risk in elderly groups. Additionally, individuals with a history of thrombosis or autoimmune diseases are at increased risk.




The World Health Organization has endorsed the use of this vaccine, pointing out that the benefits of vaccination outweigh the risks, especially in countries where COVID-19 remains prevalent. Moreover, the risk of thrombosis from COVID-19 illness is higher than from vaccination.

Currently, Thailand has discontinued the use of the AstraZeneca vaccine. The NVI wants the public to be aware that although reports of TTS from the vaccine exist, the likelihood of occurrence is very low and is tightly controlled prior to broad approval for use. (NNT)